The answer to your questions are....Yes and No.
Yes I have been on Amioderone for tachycardia (arrythmias) and No , please dont take both together at the same time.
Take the Amioderone first then allow about an hour before taking thyroid meds.
If taken together, you will feel totally 'spaced out'.
It is safe to take Amioderone with T4 med but not at the same time.
Hope that helps.
Thank you for your answer to my question .It does help.
Did the Amioderone cause the thyroid problem or any kind of problems? Are you on it long? Ihave been on it since 2006.I am on 100mg everyday for Atrial Filbulation.
I have been on Amioderone (150mg) everyday since 1993 after Atrial Fibrillation (what was then thought to be a heart attack and was most probably Thyroid Storm).
I have had no break from the medication and also take Inderal (beta Blocker) when needed which has probably only been once since RAI in June 2008. prior to RAI, I was diagnosed with Graves Disease and Hyperthyroidism and was on Inderal with doses ranging from 40-80mg
The anti-thyroid meds did nothing to keep my levels stable and I did have 3 episodes of Thyroid Storm in 2 weeks which made the Endo decide to do RAI as surgery was too dangerous at the time. I then had TT by Epidural 3 months after RAI and havent felt better in all my life.
Johnny...just dont take the Synthroid and Amioderone together at the same time like I said before or it will make you feel 'spaced out' and strangely 'weird'.
Sort of like an out of body experience is what I had and I never ever took the 2 together again.
I told my Doc about this and he advised taking the Amioderone first THEN the Thyroxin an hour later.
I take my Amioderone at 5.30am every morning and then take my Thyroxin at 6.30am.
I dont have any side effects when taking them like that.
Hope that helps Johnny and welcome to the forum :)
Thank you for your replies. Today I will find out if I need a Thyroid Scan .The doctor does not know why my Throid went below normal , since December last test.
I was on a VERY strict Doctor diet for 7 weeks. I lost 25 lbs.quickly.
After that a blood test showed a number of changes.I went to another dr. It was a Candida diet , and as it turns out the other dr. said I did not need that diet and did not have Candida..
That is when my Thyroid went low , real low .
please note that amiodarone contains a lot of iodine. Its half life is 120- days.
Therefore if you have taken amiodarline for very long your thyroid will be pretty well saturated.
I had taked amiodarone for about 6 days( for atrial fibrillation) and the thyroid scan was nill.
I think the cardiologist didn't know we suspected hyperthyroidism as the cause of the A-fib.
The endocrinologist prescribe propanolol (beta blocker?) to slow my heart rate so I could go on vacation and I feel pretty good now.
My pulse is steady both in timing and strength (I am not a Dr so my feeling about pulse strength may be totally off base) so I am hoping the A fib is gone. My last T4 test was normal.
I wil see my GP tomorrow to see what he thinksanother ECG (to verify A fib or no A fib)is a good idea.
If you have been on amiodarone for much time, your thyroid scan well be nil.
Therefore thyroid ablation with radioactive iodine would also fail.
You may have to go on Methimazole (Tapazole) or another drug to suppress thyroxin production until the amiodarone has gone(with a 120 day half life this could be some time) and your thyroid can be radioactively ablated or until the hyperthyroidism corrects itself..
I jus want my condition to stabilize so I can stop eating this bloody rat poison!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.